# SDR IU5R2014032800001

- Difficulty date: March 21, 2014
- Submitted: March 28, 2014
- Operation: General aviation
- Filed by: Woodward FST Inc, repair station IU5R948M
- Make and model: Airbus A320*
- Engine: Iae V2500A1
- System (JASC): 7313 · Fuel Injector Nozzle
- Part: Fuel Nozzle
- Part number: 2A3448001
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING INVESTIGATION ON FUEL NOZZLES  IAW CMM 73-13-41. ENGINEERING REVIEW PRIOR REPAIR CONDITIONS OF CIRCUMFERENTIAL CRACKS, CC ON THE OUTER AIR SWIRLER, OAS, SIDE OF EB WELD JOINT TO THE END CAP BAFFLE, ECB, IT WAS APPARENT BY OAS ADJACENT MATERIAL CONDITION AND WELD BEAD HEIGHT VARIATIONS THAT THE VISUALLY DETECTED CC WAS A RESULT OF A POORLY PROCESSED NON-COMPLIANT EB WELD THAT HAD NOT BEEN ADEQUATELY INSPECTED BY NDT FOR WELD PENETRATION AS REQUIRED BY PW 16-3 SPECIFICATION INVOKED BY IEN 94VA096G (VRS 3483). CONDITION REVIEWED POSSES SIGNIFICANT RISK POTENTIAL OF ECB DISCONNECT/ LIBERATION INTO TURBINE COMBUSTOR, WITH HIGH PROBABILITY OF IMPACT DAMAGE TO OTHER AFT TURBINE COMPONENTS LIKE VANES/BLADES AND OTHER RISK POTENTIAL SCENARIOS. THIS CONDITION WAS EVIDENCED BY CERTAIN UNITS THAT EXHIBITED LESS THAN 10 PERCENT OF CIRCUMFERENTIAL ATTACHMENT OF ECB TO OAS IF LEFT IN SERVICE WOULD HAVE LIBERATED. THESE WERE ABLE TO VISUALLY SEE THE WELD DID NOT FULLY PENETRATE AND WAS LESS THAN 50 PERCENT  CLOSER TO 33 PERCENT. ENGINEERING ANALYTICAL REPORTS ARE SUBMITTED.
